Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

On glimisave m3 forte to lower sugar level. Started feeling weak, tired and body pain. Any suggestions?

Aug 2012
User rating for this question
Very Good
Answered by

Practicing since : 1999
Answered : 362 Questions
I am a dibetic since last 4-5 months only , and my sugar levels are comming about 180 after fasting while taking Metformin 2000 mg in two doses , so my doctor has changed medication to Glimisave M2 after which sugar levels came down to 160 , again it has been changed to Glimisave m3 forte . My body temperature is running 96.5 to 97.8 and i am feeling Very weak , always Tired , Very low energy , body pain allover but more on feet bottom . My thyroid levels have been checked and found to be normal , recently my doctor also checked Cortisol levels in morning and evening , which were within limits . Pl help i am feeling very low..exhausted , cold , sleepy ( my today morning fasting Blood sugar level was 160 )
Posted Thu, 22 Nov 2012 in Diabetes
Answered by Dr. Madhuri Patil 24 minutes later

Thank you for the query.
When somebody's oral medication is changed from plain metformin to a combination of glimepiride and metformin, then there is a chance that during daytime your sugars are running below 100 and you feel tired due to that. Eventhough your sugars cannot be named technically to be in 'hypoglycemic (low sugar) range' still you can feel tired as if sugars are low when they are below 100.
The temperature of your body is perfectly fine and you do not have fever. When a person feels tired we check his/her hemoglobin level, total and differential count of WBCs, serum creatinine, serum sodium, serum potassium levels, thyroid and serum cortisol level at strictly before 8 am. I would suggest get the rest of the tests done which you have not done and get back.
Please let me know if you also have any unexplained weight loss recently? Do you feel giddy when you get up from sitting or lying position? Do you drink a lots of water and go to urinate quite frequently in spite of blood sugar being below 200 mg/dl?
The pain in the feet- is it burning in nature? If yes, then it might be due to diabetic neuropathy. This pain subsides when your sugar control is taken care of properly or may be with the help of some medications for a few weeks time.
In short, I would suggest,
1. Get a few more tests done- hemoglobin level, total and differential count of WBCs, serum creatinine, serum sodium, serum potassium levels and urine routine and microscopic test.
2. Let me know the other details of tiredness and pain in lower limbs
3. Check your sugar during night hours between 2 to 3 AM, two hours post breakfast, two hours post lunch. This will give me idea if sugar fluctuations are happening and if you would need to reduce the sugar medications or not.

Please get back to me with these things and I shall guide you further.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor